MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; METAL HANDLE OFFSET CUP IMPACTOR

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; METAL HANDLE OFFSET CUP IMPACTOR
Model Number 511172
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during an unknown procedure on a male patient that the knob on cup inserter is stiff which making the release of the cup difficult after impacting.There was no surgical delay and no consequences or impact to patient.
 
Additional Manufacturer Narrative
H3: the complaint sample was returned to viant for evaluation and the reported event is confirmed.The offset cup impactor has a bent universal joint (uj) causing the drive chain to slightly seize/jam.From visual and function inspection, it was evident the device has a bent uj.The bent uj causes an interference when assembled within the impactor body, leading to the seizure which does not allow the drive chain to rotate smoothly as intended.Additionally, several other notable failures were found.The ratchet mechanism weld has cracks on both ends.The ratchet teeth are also worn from repeated use.Prolonged use and wear would likely lead to failures from over-tightening the device.The impaction plate on the handle has experienced significant impacts from repeated use.The device has general wear and tear in the form of scratches/nicks/gouges from repeated use.Based on the age and condition of the returned device, the device has reached the end of its useful life.The ifu sent with this device today, man-004011 rev b, states the following; offset cup impactors are hand-held, re-usable surgical instruments[?].Anticipated useful life offset cup impactor: 600 use cycles, end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn, it is considered at the end of its life and should be discarded, check hinged instruments for smooth movement, when the udi carrier(s) is no longer readable, the instrument is to be discarded, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) was reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 6.37 years of use.It is unknown as to how many surgical procedures (cycles) this device had experienced throughout its life in the field.The viant risk management files were reviewed and the failure mode was identified and mitigated to the lowest possible level.The estimated failure rate falls within the occurrence rate identified in the viant risk management files for this failure mode.In conclusion, the reported event is confirmed as the returned offset cup impactor has a bent universal joint (uj) causing the drive chain to slightly seize/jam.From the investigation performed, the root cause is attributed to product end of life (wear).No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.D4: primary udi# provided is the current viant medical udi-di for model number: 511172.The additional udi# provided is the legacy greatbatch medical udi-di for model number: 511172 prior to viant medical acquisition of the product.This lot number was manufactured in 2018 by greatbatch medical.Viant medical acquired this product line from greatbatch medical (subsidiary of integer holdings) in 2018.Therefore, the legacy udi-di# is provided as the additional udi# and the current udi-di# is provided as the primary udi#.G2: complaint information provided by distributor, depuy synthes.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
METAL HANDLE OFFSET CUP IMPACTOR
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key21584661
Report Number3004976965-2025-00002
Device Sequence Number15661682
Product Code HWA
UDI-Device Identifier00840096400045
UDI-Public00840096400045
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number511172
Device Catalogue Number511172
Device Lot NumberPC4194849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale